Texas, 2009Lightning Strike in Texas, June 3, 2009
June 3, 2009 · NWS EWX · 1 event in 1 county or zone
A late season cold front and outflow boundary allowed a large cluster of storms to develop during the predawn hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late season cold front and outflow boundary allowed a large cluster of storms to develop during the predawn hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 2, 10:24 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 2, 10:24 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1124 PM CDT TUE JUN 2 2009
.DISCUSSION...
SEE THE AVIATION SECTION FOR THE 06Z TAF DISCUSSION.
&&
.AVIATION...
A WEAKENING MCS WAS MOVING SOUTHEAST ACROSS SOUTH CENTRAL TEXAS
ATTM. THE CONVECTION WILL IMPACT THE I-35 TERMINALS FROM 05Z THRU
08Z. WINDS WILL TEMPORARILY SHIFT TO THE NORTHWEST AT 20 TO 30 KTS
WITH THE PASSAGE OF THE OUTFLOW BOUNDARY. MVFR CONDITIONS CAN BE
EXPECTED IN AND AROUND THESE SHOWERS AND THUNDERSTORMS. THE RAIN-
COOLED BOUNDARY ASSOCIATED WITH THE MCS WILL BE LOCATED ACROSS
SOUTH CENTRAL TEXAS WEDNESDAY AFTERNOON. THIS SFC FEATURE WILL
PROVIDE THE FOCUS FOR CONVECTION IN THE AFTERNOON SO HAVE INCLUDED
A PROB30 GROUP FOR THE TAF SITES. IF THE SOUTHERLY LOW LEVEL FLOW
REMAINS INTACT OVERNIGHT THEN MVFR STRATUS WILL FORM AT THE I-35
TERMINALS BY 10Z IMPROVING TO VFR BY 18Z. PREVAILING SFC WINDS
OVERNIGHT WILL BE SOUTH TO SOUTHEAST AT LESS THAN 10 KTS SHIFTING
TO THE NORTHEAST AND EAST ON WEDNESDAY AS THE ACTUAL COLD FRONT
SINKS SOUTHWARD.
&&
.PREV DISCUSSION... /ISSUED 1113 PM CDT TUE JUN 2 2009/
DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ACROSS SOUTH
CENTRAL TEXAS FROM THE NORTH AND WEST TONIGHT. INCREASING RAIN
CHANCES ARE GOOD WITH THIS TYPE OF EARLY JUNE WEATHER PATTERN
TONIGHT. MESO HIGH OVER CENTRAL TEXAS WILL CONTINUE TO DRIVE
SHOWERS AND THUNDERSTORMS SOUTHWARD TONIGHT...WHILE WAVE OF
SHOWERS WEST OF SAN ANTONIO MOVE EAST AND MERGE WITH THE
SHOWERS FROM THE NORTH. THIS WILL BRING AN INCREASING CHANCE OF
RAIN FROM THE NORTH AND WEST TONIGHT.
FOR WEDNESDAY ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED WITH A COOL FRONT THAT WILL MOVE ACROSS SOUTH CENTRAL
TEXAS. FORECAST SOLUTIONS CONTINUE TO SHOW DRIER CONDITIONS ON
THURSDAY...IN A TREND THAT WILL CONTINUE FRIDAY THROUGH TUESDAY OF
NEXT WEEK...WITH WARM TO HOT AFTERNOONS AND MILD AT NIGHT. IN THE
MEANTIME...INCREASING RAIN CHANCES ARE EXPECTED TONIGHT AND
WEDNESDAY...AS A SERIES OF WEATHER SYSTEMS MOVES ACROSS SOUTH
CENTRAL TEXAS FROM THE NORTH AND NORTHWEST.
PREV DISCUSSION... /ISSUED 957 PM CDT TUE JUN 2 2009/
DISCUSSION...
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST WILL CONTINUE
TO DEVELOP FURTHER EAST AND SOUTH TONIGHT. SHOWED INCREASING
RAIN CHANCES WITH THIS WEATHER PATTERN. MESO HIGH OVER CENTRAL
TEXAS WILL CONTINUE TO DRIVE AREA OF SHOWERS AND THUNDERSTORMS
SOUTHWARD TONIGHT. EXPECT THIS ACTIVITY TO BRING AN INCREASING
CHANCE OF RAIN FROM THE NORTH TONIGHT. FOR WEDNESDAY ANOTHER
WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WITH A COOL FRONT
THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS. FORECAST SOLUTIONS
CONTINUE TO SHOW DRIER CONDITIONS ON THURSDAY...IN A TREND
THAT WILL CONTINUE FRIDAY THROUGH TUESDAY OF NEXT WEEK...
WITH WARM TO HOT AFTERNOONS AND MILD AT NIGHT. IN THE MEANTIME...
INCREASING RAIN CHANCES ARE EXPECTED TONIGHT AND WEDNESDAY...
AS A SERIES OF WEATHER SYSTEMS MOVES ACROSS SOUTH CENTRAL
TEXAS FROM THE NORTH AND NORTHWEST.
PREV DISCUSSION... /ISSUED 931 PM CDT TUE JUN 2 2009/
DISCUSSION...
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST WILL CONTINUE
TO DEVELOP FURTHER EAST AND SOUTH TONIGHT. SHOWED INCREASING
RAIN CHANCES WITH THIS WEATHER PATTERN. MESO HIGH OVER CENTRAL
TEXAS WILL CONTINUE TO DRIVE AREA OF SHOWERS AND THUNDERSTORMS
SOUTHWARD TONIGHT. EXPECT THIS ACTIVITY TO BRING AN INCREASING
CHANCE OF RAIN FROM THE NORTH TONIGHT. FOR WEDNESDAY ANOTHER
WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WITH A COOL FRONT
THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS. FORECAST SOLUTIONS
CONTINUE TO SHOW DRIER CONDITIONS ON THURSDAY...IN A TREND
THAT WILL CONTINUE FRIDAY THROUGH TUESDAY OF NEXT WEEK...
WITH WARM TO HOT AFTERNOONS AND MILD AT NIGHT. IN THE MEANTIME...
INCREASING RAIN CHANCES ARE EXPECTED TONIGHT AND WEDNESDAY...
AS A SERIES OF WEATHER SYSTEMS MOVES ACROSS SOUTH CENTRAL
TEXAS FROM THE NORTH AND NORTHWEST.
PREV DISCUSSION... /ISSUED 906 PM CDT TUE JUN 2 2009/
DISCUSSION...
SHOWERS AND THUNDERSTORMS TO THE NORTH AND WEST WILL CONTINUE
TO DEVELOP FURTHER EAST AND SOUTH TONIGHT. SHOWED INCREASING
RAIN CHANCES WITH THIS WEATHER PATTERN. MESO HIGH OVER CENTRAL
TEXAS WILL CONTINUE TO DRIVE AREA OF SHOWERS AND THUNDERSTORMS
SOUTHWARD TONIGHT. EXPECT THIS ACTIVITY TO BRING AN INCREASING
CHANCE OF RAIN FROM THE NORTH TONIGHT. FOR WEDNESDAY ANOTHER
WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WITH A COOL FRONT
THAT WILL MOVE ACROSS SOUTH CENTRAL TEXAS. FORECAST SOLUTIONS
CONTINUE TO SHOW DRIER CONDITIONS ON THURSDAY...IN A TREND
THAT WILL CONTINUE FRIDAY THROUGH TUESDAY OF NEXT WEEK...
WITH WARM TO HOT AFTERNOONS AND MILD AT NIGHT. IN THE MEANTIME...
INCREASING RAIN CHANCES ARE EXPECTED TONIGHT AND WEDNESDAY...
AS A SERIES OF WEATHER SYSTEMS MOVES ACROSS SOUTH CENTRAL
TEXAS FROM THE NORTH AND NORTHWEST.
PREV DISCUSSION... /ISSUED 243 PM CDT TUE JUN 2 2009/
DISCUSSION...
AIRMASS BECOMING INCREASINGLY UNSTABLE WITH HEATING ACROSS
CENTRAL TX THIS AFTERNOON AHEAD OF A COLD FRONT MOVING SWD INTO
THE SOUTH PLAINS. CONVECTION BUILDING IN WEST TX THIS AFTERNOON
WILL DRIFT INTO THE RIO GRANDE PLAINS/EDWARDS PLATEAU AND WESTERN
HILL COUNTRY THIS EVENING...AND A FEW OF THESE STORMS COULD
BRIEFLY BECOME SEVERE. WILL UPDATE THE HWO TO MENTION THE ISOLATED
SEVERE THIS EVENING. OTHERWISE THE STORMS WILL TAPER OFF LATER
THIS EVENING WITH BETTER CHANCES FOR STRONG CONVECTION ON WEDNESDAY
WHEN THE COLD FRONT DROPS SOUTHWARD INTO THE AREA. POSSIBLE
OUTFLOW BOUNDARY FROM DEVELOPING STORMS IN NORTHWEST TX COULD
REACH THE NRN CWA BY WEDNESDAY MORNING...WITH AN INITIAL ROUND OF
STORMS IN THE MORNING THEN BRIEFLY STABILIZING AND THEN RE-FIRING
WEDNESDAY AFTERNOON/EVENING WITH THE ACTUAL COLD FRONT. THIS
SCENARIO MORE IN LINE WITH THE NAM SOLUTION. UPPER RIDGE BUILDS
INTO NE MEXICO/WEST TX BY THURSDAY WITH CONVECTION HAVING MOVED
INTO THE COASTAL PLAINS/DEEP SOUTH TX. FOR FRIDAY AND THE WEEKEND
UNSEASONABLY HOT AND DRY AS THE RIDGE EDGES FURTHER EAST AND
EXTENDS INTO S CENTRAL. FOR EARLY NEXT WEEK THE RIDGE FLATTENS A
BIT AND S CENTRAL TX WILL LIE ON THE PERIPHERY OF THE RIDGE WITH
THE POTENTIAL FOR AN MCS ACTIVITY DEVELOPING IN W TX AND ROLLING
EASTWARD ACROSS CENTRAL TX AS LOOSELY DEPICTED BY THE ECMWF...BUT
HAVE FORECAST DRY FOR NOW WITH SILENT 10S.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 68 90 68 93 65 / 60 40 30 10 -
AUSTIN BERGSTROM INTL AIRPORT 68 90 66 91 63 / 50 40 30 10 -
NEW BRAUNFELS MUNI AIRPORT 69 93 66 92 64 / 50 40 30 10 -
BURNET MUNI AIRPORT 65 85 65 89 64 / 60 40 20 10 -
DEL RIO INTL AIRPORT 69 93 73 96 73 / 40 40 30 10 -
GEORGETOWN MUNI AIRPORT 65 86 66 90 64 / 60 40 20 10 -
HONDO MUNI AIRPORT 68 94 69 91 67 / 50 40 30 10 -
SAN MARCOS MUNI AIRPORT 68 91 67 91 64 / 50 40 30 10 -
LA GRANGE - FAYETTE REGIONAL 71 90 67 89 63 / 40 40 30 10 -
SAN ANTONIO INTL AIRPORT 70 92 70 92 69 / 50 40 30 10 -
STINSON MUNI AIRPORT 70 94 70 93 67 / 50 40 30 10 -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/13
Hazardous weather outlook, Jun 2, 7:40 PM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CDT TUE JUN 2 2009
TXZ171>173-183>194-202>209-217>225-228-032015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
840 PM CDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
AN OUTFLOW BOUNDARY AND ASSOCIATED COMPLEX OF STRONG THUNDERSTORMS
WILL MOVE SOUTHWARD ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU.
THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS OF 30
TO 40 MPH AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Jun 2, 7:33 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT TUE JUN 2 2009
TXZ202-030230-
KINNEY-
833 PM CDT TUE JUN 2 2009
...STRONG THUNDERSTORMS MOVING ACROSS KINNEY COUNTY...
AT 832 PM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 14 MILES NORTH OF AMANDA TO SPOFFORD...OR
ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF DEL RIO TO
SPOFFORD...MOVING EAST AT 15 MPH.
PEOPLE IN KINNEY COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
STANDART...SPOFFORD...BRACKETTVILLE...ALAMO VILLAGE AND ANACACHO...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Jun 2, 8:05 PM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT TUE JUN 2 2009
TXZ193-030230-
BASTROP-
905 PM CDT TUE JUN 2 2009
...A STRONG THUNDERSTORM WAS AFFECTING BASTROP COUNTY...
AT 904 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR CEDAR CREEK...OR 14 MILES WEST OF BASTROP...MOVING NORTHWEST AT
10 MPH.
PEOPLE IN WESTERN BASTROP COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...CEDAR CREEK...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
Special weather statement, Jun 2, 9:32 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 PM CDT TUE JUN 2 2009
TXZ187-203-204-030400-
BANDERA-MEDINA-UVALDE-
1032 PM CDT TUE JUN 2 2009
...A STRONG THUNDERSTORM WAS AFFECTING NORTHEAST UVALDE COUNTY...
AT 1032 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF UTOPIA...OR 14 MILES SOUTH OF
VANDERPOOL...MOVING EAST AT 15 MPH.
PEOPLE IN NORTHEASTERN UVALDE...NORTHWESTERN MEDINA AND SOUTHERN
BANDERA COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
MARBLE SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
Special weather statement, Jun 2, 11:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1244 AM CDT WED JUN 3 2009
TXZ173-191>194-204>209-221-223-030645-
BASTROP-BEXAR-CALDWELL-COMAL-FAYETTE-GONZALES-GUADALUPE-HAYS-LEE-
MEDINA-TRAVIS-WILLIAMSON-WILSON-
1244 AM CDT WED JUN 3 2009
...STRONG THUNDERSTORMS WERE AFFECTING BASTROP...BEXAR...CALDWELL...
COMAL...FAYETTE...GONZALES...GUADALUPE...HAYS...LEE...MEDINA...
TRAVIS...WILLIAMSON AND WILSON COUNTIES...
AT 1242 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM MANOR TO SHAVANO PARK...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ELGIN TO 7 MILES NORTHWEST OF SAN
ANTONIO...MOVING SOUTHEAST AT 30 MPH.
PEOPLE IN THE PATH OF THIS STORM SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
STRONG WIND GUSTS OF 40 TO 50 MPH AND PEA SIZED HAIL ARE EXPECTED
WITH THE STRONGER STORMS.
Lightning, Travis
- When
- June 3, 1:00 AM CST
- Where
- Travis County, 2.31 mi W of Dodd City
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 30.428, -97.939
There was a lightning strike that caused a fire in a home at the 1700 block of Trail of the Woods near the shore of Lake Travis. No injuries were reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163649.